Once I stop taking phentermine will I gain weight?
Phentermine, the generic version for Lonamin, Suprenza and Adipex-P is a well-known drug for weight loss, which can be easily procured from phentermine online pharmacy. The drug works by lowering the appetite and improving body’s metabolism to burn calories faster. Consumers rely greatly on this medication as the results that they observe meet their expectations completely.
But in recent years, a hot topic of debate is regarding the reverse effect (that is speedy weight gain) of phentermine on health after withdrawing medication. Although there is no scientific evidence to support either part of the belief regarding weight gain after medication withdrawal, consumer complaints, and reviews spark some arguments.
How does phentermine make you lose weight?
Phentermine works by activating the central nervous system to work faster so that the body’s catabolism is accelerated resulting in calorie loss. But the medicine alone doesn’t work. The physician recommends a diet chart and exercise schedule too according to the dosage and consumer’s body requirements. So, it’s the controlled diet, sufficient exercise and the drug that all together helps the consumer step down to his dream weight.
Side effects of phentermine
Phentermine course might result in mild side effects such as restlessness, constipation, diarrhea, dry mouth and sleep problems to severe sexual side effects like changes in libido and impotence.
As a matter of fact, this drug is listed under ‘controlled substance’ and is allowed to be consumed only on prescription. Moreover, Fastin: the former brand name version of Phentermine has been banned in the US.
As with most of the drugs, the problem of addition is linked with this medication also and the withdrawal or post drug effects include low mood, fatigue, mental cravings for drug and weight gain.
Phentermine boosts energy levels and alerts the brain to a new state. Both of these actions sets the body to a super activated mental and physical state and therefore, stopping the drug intake results in low energy levels (fatigue). Also, since brain needs time to revert back to normal state, altered neurotransmitters end up causing low mood and depression.
Phentermine and weight gain
There have been several complaints from the consumers regarding weight gain after putting a stop to phentermine intake. The incidences and correlation between the drug’s withdrawal and weight regain are unclear, yet there can be one possible explanation that phentermine suppresses appetite and weight regain can be a result of increased appetite and lack of exercise which can be attributed to the above-mentioned side effect: fatigue.
Some discussion forums argue that it is not the drug withdrawal that leads to weight gain but the leniency of the individual in diet uptake and exercise hours that are to be held responsible. While others post a satisfactory comment stating that withdrawing medication has done no harm to them.
Bottom line – Once I stop taking phentermine will I gain weight?
The most honest answer to this question is ‘may be’. There is no scientific studies or evidence explaining the cause-effect relationship stating a bold “Yes” to this question of debate and answering a safe “No” would still be unfair, since many of the forum posts and consumer forums witness serious complaints.
The safest way would be to check the latest news on pharma or to consult the physician in case of any withdrawal symptoms or side effects, so that timely actions can avoid severe conditions.